MAUDE Adverse Event Report: INTEGRA NEUROSCIENCES PR HERMETIC VENTRICULAR SMALL CATHETER SET; N/A

INTEGRA NEUROSCIENCES PR HERMETIC VENTRICULAR SMALL CATHETER SET; N/A
Catalog Number INS4000
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/01/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Medsun report# (b)(4) was received with the following information: "while the neurosurgeon was removing the patient's evd catheter, part of the catheter broke off and was retained internally.The broken piece was not visible, and the neurosurgeon sutured the incision site.A ct scan was ordered and confirmed the retained catheter tip size and location.Manufacturer response for hermetic ventricular small catheter set, hermetic ventricular small catheter set (per site reporter) the catheter is the one used on the patient, it is white in color and is not impregnated.The size is 1.3 diameters.However, [(b)(6)] (rep) can¿t say for certain if one is firmer than the other.He stated that there have not been any changes to the polyurethane material catheter, and that there have not been any reports of them breaking.(b)(6)] had some additional questions regarding the drill size use for insertion and the physician¿s technique.Educator informed him that she would forward these questions to the executive medical team.[(b)(6)] can be reached at [(b)(6)].What was the original intended procedure? evd catheter removal".Subsequently we received additional information from customer in response to our questions as follows: please provide the exact implantation date: (b)(6) 2024.Please provide the exact explantation date: (b)(6) 2024.What is the date of the event? (b)(6) 2024.Was the patient under anesthesia when the device broke? yes.Was any medical/surgical intervention performed? if yes, please provide details.Yes, patient returned to or for removal.Please provide patient status/outcome: stable.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The hermetic ventricular small catheter (ins4000) was not returned for evaluation; therefore, an evaluation of the device could not be performed.In addition, no photos were provided to confirm the report; therefore, the reported condition is unconfirmed.Device history record (dhr) review - lot number information has been provided; therefore, device history record (dhr) was reviewed, and no anomalies were found.Failure analysis - the tubing component used in the manufacturing of the reported lot complied with all incoming requirements.The tubing component has been used in used in the manufacturing process of nine (9) additional lots (over 1,000 catheters) and no other complaint has been received for any of these.Additional complaint information states that they ¿can¿t say for certain if one is firmer than the other.¿ it is unknown if they were comparing it to another catheter of the same sku or a different one; however, no changes have been made to the tubing component.Based on the documentation review, there is no indication that this failure is device related.Other reasons for the breakage could be related to catheter entrapment in the patient and/or surgical technique.Root cause - no further evaluation is possible at this time; therefore, the definite root cause cannot be determined.If the product is subsequently returned and/or additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.

Brand Name
HERMETIC VENTRICULAR SMALL CATHETER SET
Common Device Name
N/A
Manufacturer (Section D)
INTEGRA NEUROSCIENCES PR
road 402 north, km 1.2
road 402 north, km 1.2
anasco PR 00610
Manufacturer (Section G)
INTEGRA NEUROSCIENCES PR
road 402 north, km 1.2
anasco PR 00610
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key20363495
Report Number2648988-2024-00036
Device Sequence Number3889651
Product Code JXG
UDI-Device Identifier10381780071068
UDI-Public10381780071068
Combination Product (Y/N)N
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 12/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberINS4000
Device Lot Number6727069
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2024
Supplement Date Received by Manufacturer11/08/2024
Initial Report FDA Received Date10/03/2024
Supplement Report FDA Received Date12/02/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age31 MO
Patient SexFemale